Get access

Changes in Ventricular Dimensions and Function During Recovery of Atrial Tachycardia-Induced Cardiomyopathy Treated with Catheter Ablation

Authors

  • LEONARD ILKHANOFF M.D.,

    1. Cardiovascular Division, Section of Electrophysiology, Hospital of the University of Pennsylvania, Philadelphia, Pennsylvania, USA
    Search for more papers by this author
  • EDWARD P. GERSTENFELD M.D.,

    1. Cardiovascular Division, Section of Electrophysiology, Hospital of the University of Pennsylvania, Philadelphia, Pennsylvania, USA
    Search for more papers by this author
  • ERICA S. ZADO PA-C,

    1. Cardiovascular Division, Section of Electrophysiology, Hospital of the University of Pennsylvania, Philadelphia, Pennsylvania, USA
    Search for more papers by this author
  • FRANCIS E. MARCHLINSKI M.D.

    1. Cardiovascular Division, Section of Electrophysiology, Hospital of the University of Pennsylvania, Philadelphia, Pennsylvania, USA
    Search for more papers by this author

  • Manuscript received 24 October 2006; Revised manuscript received 15 February 2007; Accepted for publication 19 February 2007.

Address for correspondence: Francis E. Marchlinski, M.D., Hospital of the University of Pennsylvania, Cardiovascular Division, Section of Cardiac Electrophysiology, 3400 Spruce Street, 9 Founders Pavilion, Philadelphia, PA 19014. Fax: 215-662-2879; E-mail: Francis.marchlinski@uphs.upenn.edu

Abstract

A 25-year-old male with an atrial tachycardia-induced cardiomyopathy (TIC) presented to our institution with clinical heart failure, an ejection fraction of 10%, and a severely dilated left ventricle. He underwent successful ablation and had no recurrence of this arrhythmia. In this report, we document the acute and long-term follow-up (out to 10 years) of a single patient with a TIC and present the changes in left ventricular (LV) function and dimensions that occurred. Despite the apparent success of ablative therapy, this case report highlights the importance of routine clinical and echocardiographic follow-up in patients with longstanding TIC.

Get access to the full text of this article

Ancillary